Thunderstorm Wind, Columbia
- When
- September 23, 2:45 PM CST
- Where
- Columbia County, Mc Neil
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.333, -93.217
Trees and powerlines downed along County Road 13.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 10:47 AM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SAT SEP 23 2006 .DISCUSSION... HAVE UPDATED FORECAST FOR THE AFTERNOON TO TAKE OUT EXPIRED WATCH IN MCCURTAIN COUNTY AND CATCH FORECAST UP WITH CHANGING WEATHER ALONG AND IN ADVANCE OF CONVECTION. BASED ON EARLY MORNING...VERY UNSTABLE SOUNDINGS AROUND THE REGION...CONTINUING THE MENTION OF SEVERE ALL ZONES. POPS ADJUSTED DOWN SOME IN EAST FOR SLOWER TIMING. HAVE RAISED NORTHWEST TO CONDITIONAL...WHERE RAIN IS ONGOING. TEMPS WARMING FAST MOST OF CWA AHEAD OF PRECIP...SO HAVE INCREASED HIGHS WHERE SKIES ARE CURRENTLY PTCLDY. USING PREDICTED HIGHS...THIS SENDS CAPES THROUGH THE ROOF...WITH 4500 MIDDLE AND 5500 SOUTH. NEW ETA HAS SHORT WAVE MOVING ACROSS CWA THIS AFTERNOON...SO EXPECTING STROM TO INTENSIFY. TEXT ZONES ALREADY OUT AND GRID UPDATE WILL BE ISSUED SHORTLY. && .AVIATION... MVFR CEILINGS OF 015-025FT MIXING OUT QUICKLY DURING THE LATE MORNING...WITH INVERSION AND DRYING ABOVE 850 MB...AND STRONG 45 KT WINDS FROM SW JUST ABOVE BOUNDARY LAYER. SLOW MOVING LINE OF THUNDERSTORMS WITH HEAVY RAIN JUST AHEAD FRONT...WHICH IS MOVING INTO RED RIVER VALLEY BORDERING NE TX/SE OK. ALTHOUGH THIS LINE WILL TAKE SEVERAL HOURS TO REACH MUCH OF THE AREA...HIGHLY UNSTABLE AIR IN WARM SECTOR COULD SEE EXPLOSIVE CONVECTION THIS AFTERNOON. SOUTH WINDS 15 TO 25 MPH CAN BE EXPECTED IN WARM SECTOR THROUGHOUT THE DAY...WITH SOME RELAXING OF PRESSURE GRADIENTS AS FRONT GETS CLOSER. WINDS WILL SHIFT TO THE NW AROUND 10 KTS BEHIND THE FRONT SUNDAY MORNING...AS CEILINGS LIFT TO VFR ALONG A TXK TO TYR LINE BY 12Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 66 82 58 / 60 70 30 10 MLU 92 67 79 55 / 50 70 50 10 DEQ 77 60 77 50 / 80 60 20 10 TXK 90 63 80 54 / 70 60 20 10 ELD 91 62 80 54 / 70 70 30 10 TYR 93 65 79 57 / 70 60 20 10 GGG 93 64 82 56 / 70 60 20 10 LFK 93 68 83 58 / 60 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
The Shreveport radar (KSHV), 114 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines downed along County Road 13.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531465.